# SDR WRLA95027

- Difficulty date: May 4, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N274WA
- Make and model: Doug MD-11F
- Aircraft serial: 48633
- Engine: Pwa PW4462
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

LAX - DURING APPROACH, FLIGHT CREW NOTICED DROP IN ENGINE NR 1 RPM'S AND ALSO HEARD LOUD NOISE FROM ENGINE.  AT THE SAME TIME, AIRCRAFT LURCHED FORWARD.  UTILIZNG ABNORMAL PROCEDURES. FLIGHT CREW PERFORMED AN IN-FLIGHT ENGINE SHUT DOWN OF THE NR 1 ENGINE AND LANDED WITHOUT INCIDENT AT LAX.  MAINTENANCE REMOVED AND REPLACED NR 1 ENGINE PER WOA MD-11 MM-71-00-01.  PERFORMED INSPECTION OF REMOVED ENGINE AND OBSERVED ENGINE WAS SEIZED AND METAL FRAGMENTS FOUND.  ACCOMPLISHED AD 95-04-15, WING PYLON UPPER SPAR INSPECTION AND NO DAMAGE NOTED.  GROUND TESTED NR 1 ENGINE.  OPS OKAY.  AIRCRAFT RETURNED TO SERVICE.  WILL SUPPLY FURTHER INFO ON CAUSE OF ENGINE PROBLEM UPON RECEIPT OF ENGINE TEAR-DOWN INFO.  (X)
